Dermatology Community
penile irritation
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

penile irritation

Dear Doctors,

I posted a question here but didn't get a reply. Perhaps you missed my post.

Details of my problem:

- About 5 weeks ago a got irritation on my penis glans (glands).
- Sensitive red area with some red dots on it.
- Within a week the skin peeled off and redness dissapeared.
- Then I noticed that my foreskin is redish. Scaly / wrinkled and seems more shiny on the light.
- I think that it's a more sticky too.
- At times it's more noticeable and at times less.
- Penis glans (glands) is more redish than usual.
- Went to dermatologist. He said he doesn't see anything and it's clean. He said it may have been dermatitis.
- Next day, when my penis was erect, I noticed micro tears in the skin all over penis glans (glands) - sort of like it's peeling off. Clearly there's a problem. Now those micro tears dissapeared.
- The skin on the penis glans (glands) is not as smooth especially after the erection - overly wrinkled.
- No itching, no pain.

It was suggested that it's balanitis and that miconazole should be used. Do additional observations still suggest that it's balanitis? Perhaps yeast infection? Please help!
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
Hi,

Did your doctor suggest that it was balanitis?

Nothing can be said with surety without a clinical examination.

It could be eczema, sweat dermatitis, allergic reactions or dry skin condition or even balanitis.

You need to wash the areas several times with fresh water. Do not use any cosmetic products or even dish soap at the sites.

Apply calamine lotion at the site of the lesions and see if it helps. You could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene .

Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.

For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).

Eczema can be exacerbated by dryness of the skin. Moisturizing is one of the most important self-care treatments for sufferers of eczema. Keeping the affected area moistened can promote skin healing and relief of symptoms.

http://en.wikipedia.org/wiki/Eczema

Let us know if you need any further information.

It would be advisable to consult a skin specialist for your symptoms and a proper clinical examination.

Let us know if you need any other information and post us on how you are doing.

Regards.
Blank
Avatar_n_tn
Thank you for your answer Dr. Bhumika. No the doctor didn't suggest that it was balanitis. He said he didn't see anything at the time and said that it may have been dermatitis before. I don't have any itching. I don't have any pain or any irritated sensation now - just the redish foreskin and penis glans (glands) that are sort of scaly and wrinkled.

Personal hygiene is not an issue - if anything than it's over keen hygiene. Though I stopped using soap when washing my penis after this irritation occured.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1418913008
Blank
tschock
AB
Avatar_m_tn
Blank
PMDER1
San francisco, CA